Alert archive / West Virginia / Wind Chill Advisories in 2014

Wind Chill Advisory 9, NWS Charleston, WV

February 26, 2014

NWS Charleston, WV issued this wind chill advisory at Feb 26, 2014, 2:41 PM EST. It took effect at Feb 27, 2014, 3:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2014, 2:41 PM EST (19:41 UTC)
In effect from
Feb 27, 2014, 3:00 AM EST
Expired
Feb 27, 2014, 10:00 AM EST
In force
7 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WWUS41 KRLX 261941
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EST WED FEB 26 2014


WVZ046-047-270345-
/O.NEW.KRLX.WC.Y.0009.140227T0800Z-140227T1500Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
241 PM EST WED FEB 26 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST
THURSDAY.

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* WIND CHILL READINGS...10 TO 15 BELOW. THE HIGHEST RIDGES COULD SEE
  VALUES AS LOW AS 20 BELOW.

* TIMING...PRIMARILY DURING THE PREDAWN HOURS.

* IMPACTS...THE COMBINATION OF COLD TEMPERATURES AND STRONG WINDS
  MAY CAUSE TO FROSTBITE AND HYPOTHERMIA.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...4 TO 14 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG
WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
3 follow-up statements
650 
WWUS41 KRLX 270300
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EST WED FEB 26 2014

WVZ046-047-271100-
/O.CON.KRLX.WC.Y.0009.140227T0800Z-140227T1500Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1000 PM EST WED FEB 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST
THURSDAY...

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* WIND CHILL READINGS...10 TO 15 BELOW. THE HIGHEST RIDGES COULD SEE
  VALUES AS LOW AS 20 BELOW.

* TIMING...PRIMARILY DURING THE PREDAWN HOURS.

* IMPACTS...THE COMBINATION OF COLD TEMPERATURES AND STRONG 
  WINDS MAY CAUSE TO FROSTBITE AND HYPOTHERMIA.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH RIDGETOPS.

* TEMPERATURES...4 TO 14 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
560 
WWUS41 KRLX 271012
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
512 AM EST THU FEB 27 2014

WVZ046-047-271500-
/O.CON.KRLX.WC.Y.0009.000000T0000Z-140227T1500Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
512 AM EST THU FEB 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...RANDOLPH AND POCAHONTAS COUNTIES...ESPECIALLY OVER
  THE HIGHER TERRAIN.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 17 BELOW.

* TIMING...PRIMARILY THROUGH DAWN.

* IMPACTS...THE COMBINATION OF COLD TEMPERATURES AND STRONG 
  WINDS MAY CAUSE TO FROSTBITE AND HYPOTHERMIA.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH...EXCEPT UP TO
  45 MPH ON THE RIDGES.

* TEMPERATURES...IN THE TEENS...EXCEPT SINGLE DIGITS OVER THE
  HIGHEST TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

TRM
143 
WWUS41 KRLX 271503
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1003 AM EST THU FEB 27 2014


WVZ046-047-271615-
/O.EXP.KRLX.WC.Y.0009.000000T0000Z-140227T1500Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1003 AM EST THU FEB 27 2014

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES HAVE RISEN ABOVE ADVISORY CRITERIA.
THEREFORE...THE WIND CHILL ADVISORY IS ALLOWED TO EXPIRE.
HOWEVER...COLD TEMPERATURES AND BLUSTERY WEST WINDS UP TO 30 MPH
CAN BE EXPECTED INTO THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 26, 1:09 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 26, 1:09 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
109 PM EST WED FEB 26 2014

.SYNOPSIS...
NEXT ARCTIC FRONT CROSSES THURSDAY. WEAK LOW PRESSURE CROSSES
FRIDAY NIGHT INTO SATURDAY...THEN A STRONGER LOW FOR SUNDAY INTO
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1015 AM UPDATE...
UPDATE TO EXPIRE ADVISORY FOR REMAINING COUNTIES. REPORTS ACROSS
THE ADVISORY AREA INDICATE A GENERAL 1 TO 3 INCHES WITH SOME SPOT
4 INCH AMOUNTS IN RANDOLPH/UPSHUR COUNTIES.

BRIEF CLEARING BEHIND THIS SYSTEM...BUT FLAT STRATOCU ALREADY
SHOWING UP ACROSS OH AND EXPECT THIS TO EXPAND E NEXT FEW HOURS
ACROSS N WV. MASSAGED HOURLY TEMPS USING LATEST LAMP GUIDANCE
WHICH RESULTED IN LITTLE CHANGE TO FORECAST HIGH. STRONG CAA
RESULTING IN TEMPS A GOOD 25 BELOW NORMAL FOR THIS TIME OF YEAR.
SOME WIND GUSTS TO 20 KTS INTO EARLY AFTERNOON POSSIBLE.

PREV DISCN...
QUICK-HITTER SNOW EVENT THIS MORNING WITH FLAT WAVE ALONG ARCTIC
FRONT BENEATH SWD DRIFTING RIGHT REAR ENTRANCE REGION OF JET.
SNOWFALL RATES SHOULD BECOME MORE CONSISTENT NEXT FEW HOURS AS UPPER
DYNAMICS PEAK.  HAVE ADVISORIES IN EFFECT FOR 1 TO 4 INCH AMNTS FROM
THE HTS TRI STATE AREA THROUGH MUCH OF WV WITH AXIS OF HEAVIEST SNOW
GENERALLY CRW TO EKN.  LOCALLY CLOSE TO FIVE INCHES IN MOST FAVORED
UPSLOPE AREAS WITHIN THAT AXIS LIKE RICHWOOD AND KUMBRABOW /NOT A
COUNTY AVERAGE/.

THE SNOW ENDS QUICKLY LATER THIS MORNING AS THE S/W TROUGH PULLS OUT
BY NOON...AND SFC HIGH PRESSURE BUILDS TOWARD THE AREA THIS
AFTERNOON.  ADVISORIES END 12Z W AND 15Z E...ALTHOUGH SNOW SHOWERS
WILL PERSIST IN THE MOUNTAINS INTO THIS AFTERNOON IN THE UPSLOPE
FLOW AND LOW LEVEL TEMPERATURES IN THE FAVORED DENDRITIC GROWTH ZONE.

IT CLEARS OUT THIS AFTERNOON...AND TONIGHT STARTS CLEAR AND COLD
UNDER HIGH PRESSURE.  THE HIGH YIELDS TO ANOTHER ARCTIC FRONT
APPROACHING FROM THE NW LATE TONIGHT.  SFC FLOW INCREASES A BIT FROM
THE SW...AND CLOUDS START TO INCREASE FROM THE NW TOWARD DAWN THU.

MADE MINOR TEMPERATURE ADJUSTMENTS VIA MET...MAINTAINED FLAT LINING
OF TEMPERATURES OVERNIGHT TONIGHT AFTER THE INITIAL DROP IN THE
EVENING.

WILL LIKELY NEED WIND CHILL ADVISORIES FOR RANDOLPH AND POCAHONTAS
COUNTIES OVERNIGHT TONIGHT AND THU MORNING FOR WIND CHILLS OF 10 TO
20 BELOW...BUT KICKING CAN TO DAY SHIFT AFTER THE WINTER WEATHER
ADVISORIES EXPIRE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
QUIETER WEATHER TO START THE SHORT TERM PERIOD...BUT PRECIPITATION
RETURNS FOR THE WEEKEND. A FRONTAL BOUNDARY AND UPPER SHORTWAVE
TROUGH WILL PUSH ACROSS THE AREA ON THURSDAY. THIS FRONT WILL HAVE
LITTLE EFFECT ON THE AREA OTHER THAN TO CREATE FLURRIES ACROSS THE
NORTH...AND BRING A REINFORCING SHOT OF COLD AIR INTO THE REGION.
STILL LOOKING LIKE FRIDAY MORNING WILL BE THE COLDEST IN A
WHILE...WITH 850MB TEMPS DIPPING TO AROUND -20C. THIS COMBINED WITH
ANY PUFFS OF WIND LINGERING THURSDAY NIGHT...MAY CREATE WIND CHILLS
AT ADVISORY LEVEL CRITERIA ACROSS NORTHERN MOUNTAIN ZONES. WILL
CONTINUE TO MENTION IN THE HWO.

CLOUDS WILL GRADUALLY BEGIN TO INCREASE THROUGHOUT THE DAY ON FRIDAY
OUT AHEAD OF THE NEXT APPROACHING SHORTWAVE...WHICH WILL MOVE INTO
THE AREA FRIDAY NIGHT AND SATURDAY. MODELS SUGGEST EITHER ENOUGH
COLD AIR ALREADY IN PLACE ACROSS THE NORTH...AS WELL AS EVAP COOLING
OF ATMOSPHERE...THAT PRECIPITATION SHOULD MAINLY REACH THE GROUND IN
THE FORM OF SNOW FRIDAY NIGHT AND EARLY SATURDAY...BEFORE
TRANSITIONING TO -RA OR -RASN DURING THE DAY SATURDAY AS THE WAVE
PUSHES OFF TO THE EAST...AND WARMER AIR/SOUTHWESTERLY FLOW TAKES
HOLD. AT THIS POINT ACCUMULATIONS LOOK TO REMAIN LIGHT DUE TO THE
PROGRESSIVE NATURE.

ANOTHER MORE POTENT SYSTEM IS EXPECTED SUNDAY INTO EARLY NEXT WEEK.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GENERALLY FOLLOWED WPC THINKING WITH SOME TWEAKS. A FRONT WILL
PUSH SLOWLY SOUTHEAST EARLY IN THE PERIOD WITH A FEW MID-LEVEL
FEATURES PUSHING EAST ACROSS THE AREA. THE END RESULT OF THIS WILL
BE A GOOD CHANCE OF PRECIPITATION ACROSS OUR FORECAST AREA SUNDAY
INTO TUESDAY.

THERE IS STILL A QUESTION ABOUT THE NORTHERN EXTENT OF THE WARM AIR
AND WHAT THE RESULTANT PRECIPITATION TYPE WILL OCCUR.  IT MAY NOT BE
AS SIMPLE IF THE PRECIPITATION IS IN THE FORM OF RAIN OR SNOW.
THERE ARE SOME MODEL INDICATIONS THAT SOME AREAS COULD SEE SOME
FREEZING RAIN AND/OR SLEET.

BECAUSE OF UNCERTAINTY...WILL GO WITH RAIN OR SNOW FOR PRECIPITATION
TYPES FOR NOW.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SNOW BRINGING MVFR TO OCCASIONALLY IFR CONDITIONS EARLY THIS MORNING
BEFORE MOVING OUT.  PKB IS OUT OF THE WOODS AND HTS SHOULD BE AT
THE START OF THE FCST AS WELL.

VSBY IMPROVES TO VFR AREA WIDE BY LATE MORNING AND CIGS MIX TO VFR
SHORTLY THEREAFTER...EXCEPT MVFR CIGS PERSISTING IN THE MOUNTAINS
THROUGH ABOUT MIDDAY.  OTHERWISE VFR FOR THE BALANCE OF THE TAF
PERIOD.

GUSTY W TO NW SFC FLOW THIS MORNING DIMINISHES THIS AFTERNOON.
TONIGHT STARTS OUT CLEAR AND CALM...BUT FLOW STARTS TO PICK UP OUT
OF THE SW LATE...AS HIGH PRESSURE EXITS AND ANOTHER ARCTIC FRONT
APPROACHES FROM THE NW.

MODERATE W TO NW FLOW ALOFT BECOMES LIGHT TO MODERATE W TO SW
TONIGHT...AND THEN MODERATE TO STRONG W TOWARD DAWN THU.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM THIS MORNING...THEN HIGH.

ALTERNATE SCENARIOS: TIMING OF IMPROVING CONDITIONS THIS MORNING MAY
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
IFR POSSIBLE FRIDAY NIGHT INTO SATURDAY IN SNOW SHOWERS AND ALSO
SATURDAY NIGHT INTO SUNDAY IN MIXED PRECIPITATION.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/SL
NEAR TERM...TRM/30
SHORT TERM...SL
LONG TERM...JSH
AVIATION...TRM
Hazardous weather outlook, Feb 26, 10:21 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1021 AM EST WED FEB 26 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-271530-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
1021 AM EST WED FEB 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-271530-
POCAHONTAS-RANDOLPH-
1021 AM EST WED FEB 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS AND LOW TEMPERATURES WILL RESULT IN LOW WIND CHILL
VALUES TONIGHT. A WIND CHILL ADVISORY MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS AND LOW TEMPERATURES WILL AGAIN RESULT IN LOW WIND
CHILL VALUES THURSDAY NIGHT INTO FRIDAY MORNING. A WIND CHILL
ADVISORY MAY BE REQUIRED FOR THAT TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 26, 9:12 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
912 AM EST WED FEB 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     SNOW             CALVIN                  38.34N  80.71W
02/26/2014  M2.5 INCH        NICHOLAS           WV   PUBLIC

&&

EVENT NUMBER RLX1400632

NW
Local storm report, Feb 26, 9:18 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
918 AM EST WED FEB 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     SNOW             2 NNW MADISON           38.09N  81.81W
02/26/2014  M2.0 INCH        BOONE              WV   CO-OP OBSERVER

&&

EVENT NUMBER RLX1400633

NW
Local storm report, Feb 26, 9:33 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 AM EST WED FEB 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     SNOW             ELKINS                  38.93N  79.85W
02/26/2014  E4.0 INCH        RANDOLPH           WV   PUBLIC

            4 INCH AMOUNT IS NEW SNOW THIS MORNING ONLY

&&

EVENT NUMBER RLX1400634

050
Local storm report, Feb 26, 9:35 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
935 AM EST WED FEB 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     SNOW             WESTON                  39.04N  80.47W
02/26/2014  M3.0 INCH        LEWIS              WV   PUBLIC

&&

EVENT NUMBER RLX1400635

050
Local storm report, Feb 26, 10:17 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1017 AM EST WED FEB 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             1 S BUCKHANNON          38.98N  80.23W
02/26/2014  M4.0 INCH        UPSHUR             WV   PUBLIC

            MEASUREMENT IS FOR THIS MORNINGS SNOWFALL ONLY.

&&

EVENT NUMBER RLX1400636

050
Local storm report, Feb 26, 10:30 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 AM EST WED FEB 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     SNOW             2 W WARNOCK             38.49N  83.01W
02/26/2014  M0.5 INCH        GREENUP            KY   CO-OP OBSERVER

            COOP OBSERVER REPORTED 0.5 INCHES OF SNOW SO FAR

0603 AM     SNOW             HAMLIN                  38.28N  82.11W
02/26/2014  M1.5 INCH        LINCOLN            WV   CO-OP OBSERVER

            COOP OBSERVER MEASURED 1.5 INCHES OF SNOW BETWEEN
            MIDNIGHT AND 5 AM

0630 AM     SNOW             1 E ALUM CREEK          38.29N  81.78W
02/26/2014  M1.7 INCH        KANAWHA            WV   NWS EMPLOYEE

0630 AM     SNOW             1 W TEAYS VALLEY        38.45N  81.95W
02/26/2014  M1.4 INCH        PUTNAM             WV   NWS EMPLOYEE

            SNOWING LIGHTLY AT THE TIME.

0700 AM     SNOW             6 WSW CHARLESTON        38.32N  81.73W
02/26/2014  M1.4 INCH        KANAWHA            WV   NWS OFFICE

0700 AM     SNOW             3 SE STANAFORD          37.79N  81.11W
02/26/2014  M1.0 INCH        RALEIGH            WV   911 CALL CENTER

            RALEIGH COUNTY MEMORIAL AIRPORT

0700 AM     SNOW             1 ESE HAWKS NEST STATE  38.12N  81.11W
02/26/2014  M1.5 INCH        FAYETTE            WV   CO-OP OBSERVER

            HEAVY SNOW CURRENTLY

0730 AM     SNOW             3 NE CRUM               37.94N  82.40W
02/26/2014  M2.0 INCH        WAYNE              WV   CO-OP OBSERVER

0730 AM     SNOW             2 SSE CARTER CAVES STAT 38.34N  83.10W
02/26/2014  M1.0 INCH        CARTER             KY   CO-OP OBSERVER

0730 AM     SNOW             ANSTED                  38.14N  81.10W
02/26/2014  M2.2 INCH        FAYETTE            WV   PUBLIC

            STEADY SNOW FALLING

0730 AM     SNOW             ST. ALBANS              38.38N  81.82W
02/26/2014  M1.3 INCH        KANAWHA            WV   COCORAHS

0745 AM     SNOW             2 NNW MADISON           38.09N  81.81W
02/26/2014  M2.0 INCH        BOONE              WV   CO-OP OBSERVER

0759 AM     SNOW             CROSS LANES             38.43N  81.79W
02/26/2014  M1.5 INCH        KANAWHA            WV   NWS EMPLOYEE

0800 AM     SNOW             1 S MOUNT NEBO          38.19N  80.85W
02/26/2014  M2.0 INCH        NICHOLAS           WV   CO-OP OBSERVER

0813 AM     SNOW             2 N LIBERTY             38.65N  81.72W
02/26/2014  M1.5 INCH        PUTNAM             WV   NWS EMPLOYEE

0820 AM     SNOW             OAK HILL                37.98N  81.15W
02/26/2014  M1.5 INCH        FAYETTE            WV   BROADCAST MEDIA

            MEASURED AT WOAY TV STATION.

0821 AM     SNOW             CALVIN                  38.34N  80.71W
02/26/2014  E2.5 INCH        NICHOLAS           WV   PUBLIC

0824 AM     SNOW             ST. ALBANS              38.38N  81.82W
02/26/2014  E1.5 INCH        KANAWHA            WV   PUBLIC

0826 AM     SNOW             1 S BROWNSVILLE         39.00N  80.47W
02/26/2014  M2.4 INCH        LEWIS              WV   CO-OP OBSERVER

0827 AM     SNOW             S WESTON                39.04N  80.47W
02/26/2014  E2.0 INCH        LEWIS              WV   PUBLIC

0830 AM     SNOW             ST. ALBANS              38.38N  81.82W
02/26/2014  M1.5 INCH        KANAWHA            WV   PUBLIC

0842 AM     SNOW             DELBARTON               37.70N  82.19W
02/26/2014  M2.0 INCH        MINGO              WV   BROADCAST MEDIA

            CORRECTED

0842 AM     SNOW             SUMMERSVILLE            38.28N  80.84W
02/26/2014  M3.0 INCH        NICHOLAS           WV   BROADCAST MEDIA

0843 AM     SNOW             HARTS                   38.03N  82.13W
02/26/2014  M2.5 INCH        LINCOLN            WV   BROADCAST MEDIA

0850 AM     SNOW             ELKINS                  38.93N  79.85W
02/26/2014  E4.0 INCH        RANDOLPH           WV   PUBLIC

            4 INCH AMOUNT IS NEW SNOW THIS MORNING ONLY

0853 AM     SNOW             1 ESE ELKINS            38.92N  79.83W
02/26/2014  M3.6 INCH        RANDOLPH           WV   CO-OP OBSERVER

0908 AM     SNOW             WELCH                   37.43N  81.58W
02/26/2014  M0.5 INCH        MCDOWELL           WV   PUBLIC

0910 AM     SNOW             6 E POINT PLEASANT      38.85N  82.02W
02/26/2014  M0.2 INCH        MASON              WV   PUBLIC

0912 AM     SNOW             CALVIN                  38.34N  80.71W
02/26/2014  M2.5 INCH        NICHOLAS           WV   PUBLIC

0915 AM     SNOW             1 S BUCKHANNON          38.98N  80.23W
02/26/2014  M4.0 INCH        UPSHUR             WV   PUBLIC

            MEASUREMENT IS FOR THIS MORNINGS SNOWFALL ONLY.

0934 AM     SNOW             WESTON                  39.04N  80.47W
02/26/2014  M3.0 INCH        LEWIS              WV   PUBLIC

&&

EVENT NUMBER RLX1400605 RLX1400606 RLX1400607 RLX1400626 RLX1400608
RLX1400609 RLX1400610 RLX1400611 RLX1400613 RLX1400614 RLX1400629
RLX1400633 RLX1400615 RLX1400616 RLX1400617 RLX1400618 RLX1400621
RLX1400622 RLX1400619 RLX1400620 RLX1400628 RLX1400623 RLX1400624
RLX1400625 RLX1400634 RLX1400627 RLX1400630 RLX1400631 RLX1400632
RLX1400636 RLX1400635

050

Nearby

Wind Chill Advisories in West Virginia, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.